Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 2, 2008, 4:08 PM EDT for Belknap County, Carroll County, New Hampshire. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2008, 4:08 PM EDT (20:08 UTC)
- Expired
- Jul 2, 2008, 4:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Belknap County, NH, Carroll County, NH
The radar
The Portland,ME radar (KGYX), 88 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 2, 3:20 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 320 PM EDT WED JUL 2 2008 .SYNOPSIS... UPPER TROUGH SWINGS EAST OF THE REGION THIS EVENING WITH SOUTHWEST FLOW ESTABLISHING ITSELF OVERNIGHT THROUGH THURSDAY NIGHT. SEVERAL CONTINUING WEAK UPPER TROUGHS MOVE THROUGH THE WEEKEND. FINALLY LARGE HIGH OFF SOUTHEASTERN US COAST ESTABLISHES A BROADER SOUTHWESTERLY FLOW LATER SUNDAY INTO MONDAY WITH A SHORT WAVE MOVING THROUGH THE LOW MONDAY NIGHT. AT THE SURFACE...MODERATE TO SHARP COLD FRONT PUSHES THRU THE REGION THURSDAY AFTERNOON. FRONT STALLS ALONG THE COAST THURSDAY NIGHT WITH A RIPPLE OF LOW PRESSURE MOVING UP ALONG THE FRONT. BOUNDARY SLOWLY DISSOLVES INTO EARLY SATURDAY AT WHICH TIME SOUTHWESTERLY FLOW BEGINS TO IMPORT ANOTHER WARMER MORE HUMID AIR MASS FOR LATE WEEKEND INTO MID-WORKWEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER SOUTHERN NEW HAMPSHIRE...SLOWLY MOVING NORTHEASTWARD. ISOLATED CONVECTION DEVELOPING ALONG A BOUNDARY OVER INTERIOR MOUNTAIN AREAS OF NEW HAMPSHIRE AND MAINE AND APPEARS TO BE THE FOCUS THERE. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/... ANY REMAINING SCATTERED CONVECTION WILL BE DIURNAL AND DIE OFF BY EVENING. OVERNIGHT...PATCHY FOG WILL ONCE AGAIN DEVELOP OVER THE REGION. THURSDAY...COLD FRONT ADVANCES AND WILL MOVE ACROSS THE AREA DURING THE EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SKIES WILL BE MOSTLY SUNNY IN THE MORNING WITH INCREASING CLOUDS DURING THE AFTERNOON. CONVECTION ON THURSDAY...SPC STILL HAS ENTIRE CWA IN SLIGHT RISK OF SEVERE STORMS FOR THURSDAY AFTERNOON INTO THE EVENING. HAVE INCLUDED SMALL HAIL AND GUSTY WINDS IN THE FORECASTS BY 18Z. TAKING A LOOK AT THE FORECAST SOUNDINGS...0-4KM SHEAR IS UP NEAR 40KT AND DCAPES AROUND 1000 J/KG. OVERALL...CONDITIONS LOOK FAVORABLE FOR ISOLATED SEVERE STORMS AHEAD OF THE FRONT AND POSSIBLY SOME DECENT ORGANIZATION OR LINE SEGMENTS. WEAK MID LEVEL LAPSE RATES MAY BE A LIMITING FACTOR TOMORROW. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... TIMING OF MULTIPLE WEAK UPPER TROUGHS WILL KEEPS SOME DEGREE OF INSTABILITY INTO THE EARLY WEEKEND WITH A CONTINUED CHANCE OF POSSIBLE AFTERNOON CONVECTION. SUNDAY LOOKS TO BE THE BEST DAY OF THE UPCOMING HOLIDAY WEEKEND WITH AN INCREASING WARMER/MORE HUM DID AIR MASS AGAIN INVADING THE FORECAST AREA WITH DEWPOINTS INTO THE MID 60S LATER SUNDAY INTO MIDWEEK. CONTINUED CHANCE OF DIURNALLY INDUCED AIRMASS THUNDERSTORMS...AND MOSTLY LIKELY SOME DEGREE OF OVERNIGHT FOG. USED GMOS GUIDANCE FOR TEMPERATURES/POPS/WINDS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHORT TERM...MAINLY VFR CONDITIONS THROUGH THE EVENING...THEN LOWERING VISIBILITIES IN FOG OVERNIGHT. VFR DURING THE DAY...GOING TO MVFR AND IFR IN THUNDERSTORMS AFTER 18Z. LONG TERM...INTO THE EARLY WEEKEND...MOSTLY VFR EXCEPT MVFR IN ANY AFTERNOON CONVECTION. LATER SUNDAY INTO MID WORKWEEK DAYTIME VFR/MVFR IN ANY CONVECTION AND OVERNIGHT MVFR/IFR IN SOME DEGREE OF FOG. && .MARINE... SHORT TERM...WITH SOUTHWESTERLY WINDS AHEAD OF COLD FRONTAL PASSAGE...WAVES 4-7FT THURSDAY. LONG TERM...SCAS POSSIBLE THURSDAY NIGHT FOR SEAS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 2, 6:18 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 618 AM EDT WED JUL 2 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-031030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 618 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY. ANZ150>154-031030- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 618 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 2:20 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 220 PM EDT WED JUL 2 2008 NHZ005-007-021900- SOUTHERN GRAFTON-SULLIVAN- 220 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND GRAFTON COUNTY THROUGH 300 PM EDT... AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF CLAREMONT...MOVING NORTHEAST AT 34 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CLAREMONT...PLAINFIELD...CORNISH FLAT...CORNISH... MERIDEN...LEBANON...ENFIELD...CANAAN...CARDIGAN MOUNTAIN STATE PARK AND ORANGE THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. ES
Local storm report, Jul 2, 2:32 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
232 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG WINDHAM 42.80N 71.30W
07/02/2008 ROCKINGHAM NH LAW ENFORCEMENT
WIRES AND BRANCHES DOWN.
&&
MCSpecial weather statement, Jul 2, 2:39 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 239 PM EDT WED JUL 2 2008 MEZ007-NHZ002-021930- NORTHERN OXFORD-SOUTHERN COOS- 239 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY THROUGH 330 PM EDT... AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF SHELBURNE...OR ABOUT 6 MILES SOUTHEAST OF BERLIN...MOVING NORTHEAST AT 23 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SHELBURNE... GORHAM...GRAFTON NOTCH STATE PARK AND UPTON THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. ES
Special weather statement, Jul 2, 3:09 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 309 PM EDT WED JUL 2 2008 MEZ023-NHZ010-014-022000- COASTAL ROCKINGHAM-COASTAL YORK-STRAFFORD- 309 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 400 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF NORTH HAMPTON...OR ABOUT 4 MILES NORTHEAST OF HAMPTON...MOVING NORTHEAST AT 18 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND RYE HARBOR STATE PARK...NORTH HAMPTON STATE PARK...RYE...NORTH HAMPTON...GREENLAND...GREAT BAY NATIONAL WILDLIFE REFUGE... NEWINGTON...PORTSMOUTH...KITTERY POINT AND KITTERY THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. ES
Special weather statement, Jul 2, 3:29 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 329 PM EDT WED JUL 2 2008 NHZ008-009-022000- BELKNAP-MERRIMACK- 329 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND MERRIMACK COUNTY THROUGH 400 PM EDT... AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF CONCORD... MOVING NORTHEAST AT 33 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NORTH PEMBROKE...SUNCOOK...PEMBROKE... HOOKSETT...DUNBARTON...CONCORD...BOW...ALLENSTOWN...EPSOM AND CHICHESTER THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. ES
Special weather statement, Jul 2, 3:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 359 PM EDT WED JUL 2 2008 NHZ006-008-009-022045- BELKNAP-MERRIMACK-SOUTHERN CARROLL- 359 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...MERRIMACK COUNTY AND SOUTHERN CARROLL COUNTY THROUGH 445 PM EDT... AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF GILMANTON...OR ABOUT 7 MILES SOUTHEAST OF LACONIA...MOVING NORTH AT 23 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CENTER BARNSTEAD...ALTON BAY...GILMANTON...BELMONT... BARNSTEAD...ALTON...LACONIA...GILFORD...EAST ALTON AND ELLACOYA STATE PARK THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:01 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 44 min |
| Jul 2, 3:49 PM EDT | Areal Flood Advisory | GYX | Oxford | 3 hr |
| Jul 2, 4:05 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 40 min |
| Jul 2, 4:51 PM EDT | Flash Flood Warning | GYX | Oxford | 114 min |
| Jul 2, 5:03 PM EDT | Areal Flood Advisory | GYX | Franklin | 3 hr |
| Jul 2, 5:07 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 38 min |
| Jul 2, 5:21 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 3 hr |
| Jul 2, 6:16 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 44 min |
| Jul 2, 6:19 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 26 min |
| Jul 2, 6:31 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 44 min |
| Jul 2, 6:35 PM EDT | Flash Flood Warning | GYX | Franklin | 3 hr |
| Jul 2, 7:01 PM EDT | Flash Flood Warning | GYX | Oxford | 3 hr |
| Jul 2, 1:57 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 33 min |
| Jul 2, 4:28 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll | 32 min |
| Jul 2, 5:08 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 22 min |
| Jul 2, 5:39 PM EDT | Areal Flood Advisory | GYX | Belknap, Carroll | 96 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.